Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 131, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 18, 2021, 6:01 PM EDT for Marion County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 18, 2021, 6:16 PM EDT
- In force
- 15 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 154 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WUUS52 KJAX 182201
SVRJAX
FLC083-182230-
/O.NEW.KJAX.SV.W.0131.210718T2201Z-210718T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
601 PM EDT Sun Jul 18 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southwestern Marion County in northern Florida...
* Until 630 PM EDT.
* At 600 PM EDT, a severe thunderstorm was located over Ocala
Airport, or near Ocala, moving north at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ocala, Sparr, Ocala Airport, Anthony and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2910 8239 2922 8241 2922 8240 2936 8240
2936 8205 2908 8214
TIME...MOT...LOC 2200Z 188DEG 9KT 2917 8225
HAIL...0.88IN
WIND...60MPH
$$
HESS1 follow-up statement
825
WWUS52 KJAX 182216
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
616 PM EDT Sun Jul 18 2021
FLC083-182226-
/O.CAN.KJAX.SV.W.0131.000000T0000Z-210718T2230Z/
Marion FL-
616 PM EDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2910 8239 2922 8241 2922 8240 2936 8240
2936 8205 2908 8214
TIME...MOT...LOC 2212Z 188DEG 9KT 2921 8224
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:09 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 18, 4:09 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 409 PM EDT Sun Jul 18 2021 .NEAR TERM [Tonight through Monday]...Low-mid level ridge has shifted south of the area today with short wave trough moving into Ga. This trough and a southwest flow has greatly increased moisture and showers/storms over the area as the seabreezes and outflow boundaries merging inland. Slow moving cells will produce locally heavy rainfall through the evening hours. Expect covection to gradually decrease by around midnight. Numerous storms expected again on Monday as the southwest flow increases with troughing deepening over the se states. Coverage of storms will increase by mid-afternoon near the east coast where the seabreeze merger should occur. Deep moisture(PWATs 2"+) will remain across the area with locally heavy rainfall and minor flooding possible. .SHORT TERM [Monday night through Wednesday night]...A deep moist sw flow will remain across the area with positively tilted trough to the nw and ridge to the south. Scattered to numerous diurnal storms expected producing locally heavy rainfall and strong gusty winds. Temperatures will be near average with above average pops. .LONG TERM [Thursday Through Sunday]...Upper ridge will remain to the south while troughing remains to the north. Some drier air aloft may bring a slight decrease in areal coverage of storms on Thursday as the ridge briefly strengthens over central Fl. Numerous diurnal storms expected again Friday through Sunday as the ridge weakens and moisture increases. Temperatures will be at or slightly above average. && .MARINE...High pressure axis will remain to the south while a cold front stalls to the northwest of the area the next few days. A southwest flow will prevail with scattered to numerous late day showers and thunderstorms expected over the coastal waters the next few days. Winds will be mostly around 10 knots with seas 2 to 3 feet. Rip Currents: Moderate risk continues through Monday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 87 71 / 50 90 40 80 20 SSI 76 89 76 89 77 / 50 80 50 60 30 JAX 74 90 74 91 74 / 50 80 30 70 20 SGJ 75 88 75 89 75 / 50 70 30 60 20 GNV 73 88 72 89 72 / 50 90 30 70 10 OCF 73 88 73 89 73 / 50 90 30 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jul 18, 5:13 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
513 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN NNE ARLINGTON 30.34N 81.60W
07/18/2021 M2.64 INCH Duval FL PUBLIC
STORM TOTAL RAINFALL OF 2.64 INCHES MEASURED AT A PRIVATE
WEATHER STATION OFF OF CESERY BLVD, JUST NORTH OF TERRY
PARK DRIVE SOUTH, IN ARLINGTON. MOST OF THIS RAINFALL
OCCURRED BETWEEN 4 - 5 PM.
&&
AENYEDISpecial weather statement, Jul 18, 5:18 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
518 PM EDT Sun Jul 18 2021
GAZ135-136-182145-
Appling GA-Wayne GA-
518 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND EAST
CENTRAL APPLING COUNTIES UNTIL 545 PM EDT...
* At 517 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles north of Odum, or 9 miles
east of Surrency, moving northeast at 10 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* This storm will remain over mainly rural areas of northwestern
Wayne and east central Appling Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8211 3186 8212 3182 8204 3182 8202
3180 8201 3179 8199 3179 8196 3176 8194
3176 8192 3167 8207 3170 8218 3190 8211
TIME...MOT...LOC 2117Z 208DEG 8KT 3177 8205
HESSSpecial weather statement, Jul 18, 5:41 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Sun Jul 18 2021
FLZ240-340-182230-
Central Marion FL-Western Marion FL-
541 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
630 PM EDT...
* At 541 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Ocala Airport, or near Ocala,
moving north at 10 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 45 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Ocala, Ocala Airport, Anthony and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2900 8218 2905 8238 2934 8234 2936 8219
2927 8204
TIME...MOT...LOC 2141Z 194DEG 10KT 2915 8225
HESSSpecial weather statement, Jul 18, 5:47 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
547 PM EDT Sun Jul 18 2021
GAZ133-135-136-182215-
Appling GA-Jeff Davis GA-Wayne GA-
547 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE...NORTHEASTERN
JEFF DAVIS AND NORTHERN APPLING COUNTIES UNTIL 615 PM EDT...
* At 547 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Graham to 8 miles northeast of Surrency. Movement was north at 10
mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Baxley, Hazlehurst, Graham, Surrency, Plant Hatch, Doctortown and
Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
3191 8213 3189 8212 3189 8211 3186 8212
3175 8191 3173 8191 3164 8182 3179 8266
3192 8267 3193 8259 3196 8256 3195 8249
3197 8250 3197 8247
TIME...MOT...LOC 2147Z 180DEG 10KT 3187 8253 3178 8207
HESSLocal storm report, Jul 18, 6:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST OCALA AIRPORT 29.17N 82.22W
07/18/2021 M49 MPH MARION FL AWOS
AWOS STATION KOCF OCALA AIRPORT - JIM TAYLOR
FLD.
&&Local storm report, Jul 18, 6:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 1 NNE JESUP 31.61N 81.88W
07/18/2021 M64 MPH WAYNE GA MESONET
MESONET STATION GA355 US 341 AT SR 38. WAYNE
COUNTY 911 REPORTED NUMEROUS TREES DOWN IN
JESUP AND JUST OUTSIDE OF CITY LIMITS.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:03 PM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Jul 18, 1:07 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jul 18, 1:47 PM EDT | Special Weather Statement | JAX | Hamilton | 28 min |
| Jul 18, 1:51 PM EDT | Special Weather Statement | JAX | Columbia | 24 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Union | 45 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Columbia, Union | 49 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | JAX | Nassau | 41 min |
| Jul 18, 3:22 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Jul 18, 3:24 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Jul 18, 3:47 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Jul 18, 4:01 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 29 min |
| Jul 18, 4:12 PM EDT | Areal Flood Warning | JAX | Duval | 93 min |
| Jul 18, 5:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jul 18, 5:41 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jul 18, 6:08 PM EDT | Areal Flood Warning | JAX | Marion | 82 min |
| Jul 18, 7:33 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.